Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 326, NWS Jackson, MS

April 27, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2011, 6:37 PM CDT for 4 counties in Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 6:37 PM CDT (23:37 UTC)
Expired
Apr 27, 2011, 7:30 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Jefferson Davis County, MS, Lamar County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 11:02 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 449 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
449 m²/s²
0-3 km storm-relative helicity
786 m²/s²
Significant tornado parameter
0.0
Supercell composite
21.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS54 KJAN 272337
SVRJAN
MSC031-065-073-091-280030-
/O.NEW.KJAN.SV.W.0326.110427T2337Z-110428T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLLINS...
  NORTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES WEST OF SOCIETY HILL MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GOSS...PROGRESS...BUNKER HILL...PRENTISS...CARSON...LONE STAR...
  MELBA...SUMRALL AND SANFORD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3134 9004 3140 8996 3152 8995 3153 8997
      3157 8997 3175 8940 3146 8939 3144 8940
      3133 9004
TIME...MOT...LOC 2337Z 252DEG 43KT 3144 8998

$$

BYB
1 follow-up statement
667 
WWUS54 KJAN 272357
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT WED APR 27 2011

MSC031-065-073-091-280030-
/O.CON.KJAN.SV.W.0326.000000T0000Z-110428T0030Z/
COVINGTON MS-LAMAR MS-MARION MS-JEFFERSON DAVIS MS-
657 PM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN JEFFERSON DAVIS...NORTHERN MARION...NORTHWESTERN LAMAR
AND COVINGTON COUNTIES...

AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CARSON TO GOSS MOVING EAST AT 50
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BASSFIELD...COLLINS...MELBA...SUMRALL...SEMINARY AND SANFORD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3134 9004 3140 8996 3152 8995 3163 8976
      3175 8941 3163 8941 3163 8940 3162 8941
      3162 8940 3147 8939 3144 8940 3133 9004
TIME...MOT...LOC 2357Z 253DEG 43KT 3161 8969 3139 8982

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:15 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Apr 27, 2:15 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT WED APR 27 2011

...VOLATILE AND DANGEROUS TORNADO OUTBREAK EXPECTED THIS AFTERNOON...

.SHORT TERM... (TODAY THROUGH SATURDAY)...WILL FOCUS ON HIGHLY
UNSTABLE...HIGHLY SHEARED...VOLATILE ENVIRONMENT THAT WILL BE
CONDUCIVE FOR STRONG/VIOLENT LONG-TRACK TORNADOES...DAMAGING WINDS
UPWARDS OF 80 MPH...AND LARGE HAIL TO THE SIZE OF GOLFBALLS THIS
AFTERNOON AND EARLY EVENING ACROSS THE ARKLAMISS REGION. THE SEVERE
WEATHER RISK WILL END WITH THE PASSAGE OF A DRYLINE FROM WEST TO EAST
BY 8PM THIS EVENING.

AT THIS TIME...THERE ARE SEVERAL DISCRETE SUPERCELLS THAT HAVE HAD A
HISTORY OF PRODUCING DAMAGE AND STRONG RADAR-INDICATED ROTATION.
COVERAGE AND INTENSITY OF THESE SUPERCELLS IS EXPECTED TO INCREASE
ACROSS THE ARKLAMISS REGION AHEAD OF SURGING DRYLINE. PLEASE STAY
ALERT AS MULTIPLE ROUNDS OF DISCRETE SUPERCELLS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING.

LASTEST SPC MESOANALYSIS DEPICTS SBCAPE VALUES OF 3500-4000 J/KG
WITHIN AN AREA OF EXTREME LOW LVL SHEAR/0-1 SRH OF 350-450M2S2/ AND
DEEP LAYER SHEAR/0-6 KM OF 60-70KTS/. THESE PARAMETERS ARE FURTHER
SUPPORTED BY THE 18Z KJAN RAOB SOUNDING INDICATING ~3500 J/KG SBCAPE
AND 0-3 KM VALUES ~600M2S2. THESE PARAMETERS ARE BEING DRIVEN BY SFC
TEMPERATURES SOARING INTO THE MID 80S WITH SURFACE DEWPOINTS IN THE
LOW 70S SURGING NORTHWARD ON A SOUTH TO SOUTH-SOUTHWEST 40 TO 50 KT
LOW-LVL JET AND A STRONG 995MB SFC LOW TRAVERSING ARKANSAS THIS
AFTERNOON. THIS LOW-LVL JET COUPLED WITH NEARLY 60 KT H7 SOUTH-WEST
WINDS AND WESTERLY H5 WINDS OF 75-80 KT AND ON THE NOSE OF AN
INTRUDING 110 KT H25 JET MAX WILL CONTINUE TO ENHANCE DIVERGENCE AND
TILTING OF STORMS WHICH WILL INCREASE THEIR LONGEVITY AND STRENGTH
THROUGH THE AFTERNOON. KJAN VAD WIND PROFILES ALONG WITH 18Z JAN RAOB
SOUNDING INDICATE SOUTH TO SOUTHWEST WINDS AT THE SURFACE WHILE WINDS
REMAIN BACKED TO THE SOUTH AND SOUTHEAST ACROSS EAST MISSISSIPPI.
THUS...EASTERN AND NORTHERN MISSISSIPPI WILL BE THE MOST FAVORABLE
LOCATION FOR THE VIOLENT/STRONG LONG-TRACK TORNADOES.
HOWEVER...CENTRAL AND WESTERN MISSISSIPPI AND NORTHEAST LOUISIANA
WILL STILL HAVE AN ENHANCED RISK FOR STRONG TORNADOES...LARGE
HAIL..AND DAMAGING WINDS THROUGH THIS AFTERNOON.

OUTSIDE OF THE DANGEROUS AND VOLATILE SEVERE WEATHER EPISODE...SOUTH
WINDS OF 15 TO 20 MPH AND GUSTS UPWARDS OF 25 TO 30 MPH WILL OCCUR
AHEAD OF THE DRYLINE THIS AFTERNOON. WITH THE PASSAGE OF THE DRYLINE
THIS LATE AFTERNOON IN WESTERN AND CENTRAL AREAS...WINDS WILL SWITCH
QUICKLY TO THE WEST AND REMAIN GUSTY. A WIND ADVISORY WILL REMAIN IN
EFFECT THROUGH 7PM TONIGHT.

FOR THURSDAY THROUGH SATURDAY...MUCH QUIETER CONDITIONS WILL BE ON
TAP AS LOW PRESSURE RESPONSIBLE FOR SEVERE WEATHER TODAY WILL PULL
OFF TO THE GREAT LAKES AND DRIER AIR AND HIGHER PRESSURE NOSE IN
FROM THE SOUTHERN PLAINS BY THURSDAY AND SETTLE ACROSS THE REGION BY
LATE WEEK. ANTICIPATING MOSTLY CLEAR TO PARTLY CLOUDY SKIES THURSDAY
THROUGH SATURDAY WITH COMFORTABLE TEMPERATURES. UPDATED PRODUCTS ARE
OUT. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 1051 AM CDT WED APR 27 2011/

..SIGNIFICANT SEVERE STORMS AND TORNADO OUTBREAK EXPECTED THIS
AFTERNOON...

UPDATE...NOT MUCH HAS CHANGED WITH OUR THINKING AND THE OVERALL
EVOLUTION FOR TODAY. HOWEVER...THE DETAILS ARE BECOMING A BIT MORE
CLEAR BASED OFF LATEST HI-RES MODELS AND TRENDS WITH RADAR AND SAT
IMAGERY.

A VOLATILE SITUATION IS DEVELOPING WHICH LOOKS TO SUPPORT SEVERAL
SUPERCELL STORMS MOVING ACROSS THE CWA FROM LATE MORNING AND DURING
THE AFTERNOON. THE COMBINATION OF INSTABILITY AND LOW LEVEL SHEAR IS
OFF THE CHART AND AT LEVELS RARELY SEEN. EFFECTIVE SRH VALUES ARE
CURRENTLY 600-900 M2/S2 AND FORECAST TO REMAIN VERY HIGH AND WILL
LIKELY HOLD IN THE 300-600 M2/S2 RANGE IF NOT HIGHER. INSTABILITY
WILL BE QUITE HIGH AS WELL AND EXCEED 2500-3000 J/KG IF DEWPTS HOLD
AROUND 70. FORCING WILL BE INTENSE AND THERE WILL BE SOME CAPPING
MOVING IN FROM THE SW. THIS SHOULD KEEP CELLS DISCRETE AND
SUPERCELLULAR TODAY. DEEP LAYER SHEAR IS PUSHING 80 KTS AND COULD GET
HIGHER AS A 100KT MID LEVEL JET CORE PUNCHES INTO THE REGION IN A FEW
HRS.

EVOLVING SUPERCELLS IS THIS EXTREME ENVIRONMENT IS BAD NEWS. THERE
WILL LIKELY BE SEVERAL STRONG TORNADOES WITH A VIOLENT TORNADO
POSSIBLE. CURRENT SIGTOR PARAMETERS (10-12) AND 0-1KM EHI VALUES (9-12)
ARE EXTREME ABOUT AS CLASSIC AND SIGNIFICANT OF A SETUP AS THEY COME.
STORMS WILL MOVE QUICKLY NE IN THE FAST DEEP LAYER FLOW AND STORMS
SHOULD AVG 50-60 MPH. THIS SETUP WILL ALSO SUPPORT LONG LIVED
SUPERCELLS AND LONG TRACKED TORNADOES. I CAN'T STRESS ENOUGH HOW
DANGEROUS A SITUATION THIS APPEARS. OUR SAVING GRACE WOULD BE IF
STORM MODE SOME HOW BECOMES MORE LINEAR...BUT ALL HI-RES GUID
SUPPORTS DISCRETE CELLS. IN ADDITION TO TORNADOES...VERY LARGE HAIL
WILL BE POSSIBLE ALONG WITH DMG WINDS OF 60-80 MPH.

TIMING WILL BE FROM NOON TO 7 PM WITH A STEADY EASTWARD PROGRESSION
TO THE ACTIVITY DURING THE AFTERNOON. BASED OFF STORM
INITIATION...MESOCYCLONE MATURITY...AND STORM PROPAGATION...THE AREA
AT GREATEST RISK FOR STRONG/VIOLENT TORNADOES LOOKS TO EXIST WITHIN A
ZONE FROM GREENWOOD TO VICKSBURG TO LAUREL AND POINTS E/N OF THAT
LINE. AREAS OUTSIDE THAT WILL HAVE THE POTENTIAL FOR HIGH END SVR
STORMS AS WELL...BUT THAT AREA HAS THE GREATEST OVERLAP OF ALL
PARAMETERS.

OUTSIDE THE SVR STORMS...FLASH FLOODING IS STILL A POSSIBILITY ACROSS
THE NORTH. RAINFALL FROM LAST NIGHTS COMPLEX HAS SET THE STAGE AND
ANY ADDITIONAL ACTIVITY TODAY COULD CAUSE FLOODING ISSUES IF TRAINING
OCCURS. AS THE AREA WARMS THIS MORNING...VERY STRONG WINDS WILL MIX
DOWN AND CAUSE WINDY CONDITIONS...GUSTS TO 30-40 MPH WILL BE
POSSIBLE. AS THE DRY LINE ENTERS THE W/NW...WINDS COULD POTENTIALLY
GET STRONGER AND GUST TO 50 MPH. /CME/

&&

.AVIATION...
DANGEROUS FLYING WEATHER IS EXPECTED OVER THE NEXT 12-18
HOURS AS ANOTHER ROUND OF SEVERE TSRA(LARGE HAIL/SEVERE TURBULENCE/
WIND SHEAR)IMPACT THE ARKLAMISS.  SCATTERED TO NUMEROUS TSRA WILL
BEGIN IMPACTING THE REGION 19-23Z AS A FRONTAL BOUNDARY CROSSES LA AND
MOVES INTO WRN MS BY 00Z FROM THE WEST. PREVAILING VFR CONDITIONS
WILL PERSIST OUTSIDE OF CONVECTION WITH GUSTY S WINDS OF 20-35KTS
THIS AFTN INTO THIS EVENING UNTIL THE FROPA WHEN WNW FLOW TAKES OVER
AND WINDS DIMINISH TO 10-25KTS. DRYING AIR MASS LATER TONIGHT WILL
LEAD TO A COUPLE OF VFR CLEAR DAYS TO FOLLOW./40/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       51  74  48  82 /  13   0   0   0
MERIDIAN      52  74  44  80 /  47   0   0   0
VICKSBURG     50  76  46  82 /  14   0   0   0
HATTIESBURG   55  77  45  84 /  34   0   0   0
NATCHEZ       50  75  44  83 /  14   0   0   0
GREENVILLE    50  73  48  82 /  11   0   0   0
GREENWOOD     50  73  48  81 /  12   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>044-047>049.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016-023-025.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

ALLEN/CME/40
Hazardous weather outlook, Apr 27, 11:22 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1122 AM CDT WED APR 27 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281630-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1122 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE POTENTIAL FOR AN OUTBREAK OF SIGNIFICANT SEVERE STORMS AND
TORNADOES APPEARS LIKELY THIS AFTERNOON ACROSS THE ENTIRE AREA.
LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER AND DAMAGING WIND
GUSTS FROM 60 TO 80 MPH WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR
LONG TRACK...STRONG TO VIOLENT TORNADOES. THE AREA WITH THE GREATEST
RISK OF STRONG TO VIOLENT TORNADOES WILL BE EAST AND NORTH OF A LINE
FROM GREENWOOD TO VICKSBURG TO LAUREL MS. THE TIMING APPEARS TO BE
FROM NOON TO 7PM WITH A STEADY EASTWARD PROGRESSION OF THE ACTIVITY
ACROSS THE AREA THROUGH THE AFTERNOON HOURS.

THIS IS A VERY DANGEROUS SITUATION SO PLEASE CONTINUE TO MONITOR THE
LATEST WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15

In the hours before

Local storm report, Apr 27, 5:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             FLORENCE                32.15N 90.13W
04/27/2011  E2.50 INCH       RANKIN             MS   PUBLIC

&&
Local storm report, Apr 27, 5:54 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TORNADO          SUQUALENA               32.44N 88.83W
04/27/2011                   LAUDERDALE         MS   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS A TORNADO MOVED NEAR SUQUALENA

&&
Local storm report, Apr 27, 6:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TORNADO          2 WNW HICKORY           32.33N 89.05W
04/27/2011                   NEWTON             MS   TRAINED SPOTTER

            SEVERAL HOUSES DAMAGED...ROOFS TORN OFF...SIGNIFICANT
            TREE DAMAGE WITH TREES UPROOTED AND SNAPPED

0550 PM     TORNADO          5 S PINEVILLE           32.06N 89.39W
04/27/2011                   SMITH              MS   EMERGENCY MNGR

            TORNADO REPORTED WITH EXTENSIVE TREE DAMAGE...EMERGENCY
            CREWS HAVING DIFFICULTY GETTING INTO THE AREA

0603 PM     TORNADO          5 NNW TURNERVILLE       32.10N 89.24W
04/27/2011                   JASPER             MS   EMERGENCY MNGR

            TORNADO MOVED THROUGH AREA CAUSING SIGNIFICANT DAMAGE AND
            INJURIES

&&
Local storm report, Apr 27, 6:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TORNADO          2 NW MERIDIAN           32.41N 88.74W
04/27/2011                   LAUDERDALE         MS   NWS EMPLOYEE

            TREES AND POWERLINES DOWN. BROADCAST MEDIA REPORTS VIDEO
            OF LARGE TORNADO IN AREA.

&&
Local storm report, Apr 27, 6:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TORNADO          SUQUALENA               32.44N 88.83W
04/27/2011                   LAUDERDALE         MS   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS A TORNADO MOVED NEAR
            SUQUALENA...UPDATE...TREES AND POWERLINES ON WOODS ROAD

0550 PM     TORNADO          5 S PINEVILLE           32.06N 89.39W
04/27/2011                   SMITH              MS   EMERGENCY MNGR

            TORNADO REPORTED WITH EXTENSIVE TREE DAMAGE...EMERGENCY
            CREWS HAVING DIFFICULTY GETTING INTO THE
            AREA...UPDATE...MOBILE HOME DESTROYED ON COUNTY ROAD
            107...EXTENSIVE TREE AND POWERLINE DAMAGE ON STATE
            HIGHWAY 501 NORTH OF HIGHWAY 18 AND ON COUNTY ROAD 581

&&
Local storm report, Apr 27, 6:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TORNADO          5 NNW TURNERVILLE       32.10N 89.24W
04/27/2011                   JASPER             MS   EMERGENCY MNGR

            TORNADO MOVED THROUGH AREA CAUSING SIGNIFICANT DAMAGE AND
            INJURIES...UPDATE...NUMEROUS ROADS BLOCKED BY TREES AND
            UNKNOWN NUMBER OF INJURIES

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:55 PM CDTRiver Flood WarningJANYazoo47 days
Apr 26, 9:03 PM CDTRiver Flood WarningJANClay37 hr
Apr 26, 11:27 PM CDTFlash Flood WarningJANBolivar, Washington2 hr
Apr 26, 11:41 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Issaquena, Sharkey, Sunflower, Washington64 min
Apr 26, 11:44 PM CDTTornado WarningJANBolivar, Washington61 min
Apr 26, 11:46 PM CDTTornado WarningJANIssaquena, Sharkey, Washington59 min
Apr 26, 11:59 PM CDTSevere Thunderstorm WarningJANIssaquena46 min
Apr 27, 12:08 AM CDTTornado WarningJANIssaquena, Sharkey67 min
Apr 27, 12:27 AM CDTTornado WarningJANHumphreys, Sunflower, Washington48 min
Apr 27, 12:34 AM CDTFlash Flood WarningJANWarren116 min
Apr 27, 12:36 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren54 min
Apr 27, 12:53 AM CDTTornado WarningJANHolmes, Humphreys, Sharkey, Yazoo52 min
Apr 27, 12:58 AM CDTTornado WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore47 min
Apr 27, 1:00 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Sharkey, Yazoo60 min
Apr 27, 1:27 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren63 min
Apr 27, 1:36 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Leake, Madison and 1 more54 min
Apr 27, 1:38 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Montgomery67 min
Apr 27, 1:41 AM CDTTornado WarningJANAttala, Carroll, Holmes37 min
Apr 27, 1:47 AM CDTTornado WarningJANAttala, Holmes43 min
Apr 27, 1:55 AM CDTSevere Thunderstorm WarningJANYazoo65 min
Apr 27, 1:58 AM CDTTornado WarningJANAdams, Claiborne, Jefferson47 min
Apr 27, 2:16 AM CDTTornado WarningJANChoctaw, Montgomery, Webster29 min
Apr 27, 2:20 AM CDTTornado WarningJANAttala, Choctaw, Winston40 min
Apr 27, 2:27 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston63 min
Apr 27, 2:29 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Madison, Rankin, Warren46 min
Apr 27, 2:36 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo54 min
Apr 27, 2:38 AM CDTTornado WarningJANChoctaw, Clay, Oktibbeha, Webster40 min
Apr 27, 2:42 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson48 min
Apr 27, 2:53 AM CDTTornado WarningJANNoxubee, Oktibbeha, Winston37 min
Apr 27, 3:04 AM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more41 min
Apr 27, 3:05 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee55 min
Apr 27, 3:11 AM CDTTornado WarningJANClay, Lowndes, Oktibbeha49 min
Apr 27, 3:14 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Simpson61 min
Apr 27, 3:17 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha17 min
Apr 27, 3:19 AM CDTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Oktibbeha, Winston41 min
Apr 27, 3:22 AM CDTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Winston38 min
Apr 27, 3:29 AM CDTTornado WarningJANLowndes31 min
Apr 27, 3:30 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson45 min
Apr 27, 3:41 AM CDTTornado WarningJANNoxubee, Winston49 min
Apr 27, 3:46 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more44 min
Apr 27, 4:03 AM CDTTornado WarningJANKemper, Noxubee27 min
Apr 27, 4:15 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds45 min
Apr 27, 4:28 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale32 min
Apr 27, 4:54 AM CDTSpecial Weather StatementJANRankin31 min
Apr 27, 5:00 AM CDTSpecial Weather StatementJANBolivar, Sunflower30 min
Apr 27, 5:24 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 27, 5:38 AM CDTSpecial Weather StatementJANBolivar27 min
Apr 27, 5:40 AM CDTSevere Thunderstorm WarningJANWarren36 min
Apr 27, 5:45 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo32 min
Apr 27, 6:33 AM CDTSpecial Weather StatementJANWarren27 min
Apr 27, 7:03 AM CDTSevere Thunderstorm WarningJANBolivar42 min
Apr 27, 7:06 AM CDTSpecial Weather StatementJANClay29 min
Apr 27, 7:23 AM CDTSevere Thunderstorm WarningJANClay9 min
Apr 27, 7:38 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower52 min
Apr 27, 7:47 AM CDTFlash Flood WarningJANBolivar, Sunflower3 hr
Apr 27, 9:11 AM CDTRiver Flood WarningJANNeshoba71 hr
Apr 27, 9:25 AM CDTSpecial Weather StatementJANBolivar, Sunflower, Washington60 min
Apr 27, 9:32 AM CDTSpecial Weather StatementJANGrenada28 min
Apr 27, 10:57 AM CDTRiver Flood WarningJANNoxubee23 hr
Apr 27, 11:06 AM CDTSpecial Weather StatementJANBolivar29 min
Apr 27, 11:22 AM CDTSevere Thunderstorm WarningJANBolivar53 min
Apr 27, 11:54 AM CDTSevere Thunderstorm WarningJANBolivar36 min
Apr 27, 12:03 PM CDTTornado WarningJANBolivar, Sunflower40 min
Apr 27, 12:51 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington39 min
Apr 27, 1:06 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower54 min
Apr 27, 1:25 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott50 min
Apr 27, 1:34 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson56 min
Apr 27, 1:36 PM CDTTornado WarningJANLeake, Scott41 min
Apr 27, 1:37 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada53 min
Apr 27, 1:57 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery, Webster63 min
Apr 27, 1:58 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis47 min
Apr 27, 2:03 PM CDTTornado Warning EmergencyJANNeshoba47 min
Apr 27, 2:03 PM CDTTornado WarningJANClaiborne, Jefferson42 min
Apr 27, 2:04 PM CDTTornado WarningJANCarroll, Grenada, Montgomery, Webster56 min
Apr 27, 2:09 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo51 min
Apr 27, 2:21 PM CDTTornado WarningJANCovington, Jasper, Jones, Smith54 min
Apr 27, 2:32 PM CDTTornado Warning EmergencyJANKemper, Noxubee, Winston58 min
Apr 27, 2:42 PM CDTTornado WarningJANClaiborne, Copiah, Hinds48 min
Apr 27, 2:51 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery39 min
Apr 27, 2:55 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.